I have been trying to search the web for answers to this question without any luck. It seems like 3 years in a row I have seen the same thing happen and Im wondering if this is something that is well-known. I take a trip every year during the summer to visit my family in Europe, and since I have really bad hayfever I take strong antihistamines. Every year I come back after the trip my Hashimoto's disease seems to take a turn. My hypothyrodism becomes hyperthyrodism and I feel alive for once. I have energy, do not need more than 8 hours of sleep, I loose weight, and I just generally feel really good. This will last 2 weeks - 2 months.
Now my theory is that the antihistamines lower the anti-thyroid antibodies and my thyroid starts working again. Could this be?
Also does anyone have a recommendation of a dr. that is experienced in treating Hashimoto's disease. My current one has shown little interest.
I have never heard of antihistamines lowering thyroid antibodies. There is nothing currently proven to lower antibodies.
However, for the sake of argument, let's say that the antihistamines DID lower the antibodies. Your Hashi's antibodies are slowly destroying your thyroid. Even if you did temporarily lower them, your thyroid would not be capable of "starting to work" again...it is being destroyed.
It sounds like a wonderful summer...maybe your come home relaxed, rested and happy, and that improves your condition?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.